MAUDE Adverse Event Report: STRYKER TRAUMA KIEL SCREWDRIVER STRIKE PLATE GAMMA3 8X250MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL SCREWDRIVER STRIKE PLATE GAMMA3 8X250MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1320-0070
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "when operating a long gamma nail, insert a nail 3 screw driver strike plate (13200070) into the device when inserting the nail into the medullary cavity and hit it with a hammer.The operation proceeded without problems and entered a closed wound, but a metal piece like a needle point was found on the operation table.Check if there are any metal pieces in the body with c-arm, etc.Since no such metal pieces were found, carefully wash and close the wound.When the instrument was inspected after an x-ray, it was found that the recess on the tip of the hammer 3 screw driver strike plate (13200070) and the metal piece such as the needle point were aligned.Probably the cause was hitting with a hammer 3 screw driver strike plate (13200070) applied to the universal rod connection.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received screwdriver strike plate was visually inspected, and distal part of screwdriver strike plate was found to be broken.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The instructions for use instructs user that: ¿do not hit instruments unless they are specifically intended for impaction.Always treat the instrument carefully to avoid surface damage or alterations to the geometry.The design of the instrument must not be modified in any way.¿ based on investigation, the root cause was attributed to a user related issue.The failure was caused due to forceful impaction on the screwdriver strike plate by hammer during assembling and this could be confirmed during visual inspection.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
SCREWDRIVER STRIKE PLATE GAMMA3 8X250MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10542439
Report Number0009610622-2020-00525
Device Sequence Number11503688
Product Code LXH
UDI-Device Identifier04546540377647
UDI-Public04546540377647
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1320-0070
Device Catalogue Number13200070
Device Lot NumberK08260A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2020
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer10/29/2020
Initial Report FDA Received Date09/16/2020
Supplement Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1